Alert archive / Montana / Winter Storm Warnings in 2015
Winter Storm Warning 12, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Dec 17, 2015, 11:39 AM MST for Mineral County, Missoula County, Sanders County, Montana. It took effect at Dec 18, 2015, 2:00 AM MST. It was in force for 10 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2015, 11:39 AM MST (18:39 UTC)
- In effect from
- Dec 18, 2015, 2:00 AM MST
- Expired
- Dec 18, 2015, 12:01 PM MST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 59 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 6:13 AM MST | SNOW 4 | 5 Nw East Portal, MT | LOOKOUT PASS SKI REPORT. |
| Dec 18, 6:15 AM MST | SNOW 6 | 4 Ese Evaro, MT | SNOWBOWL SKI AREA REPORTED 6 AT THE BASE AND 11 AT THE SUMMIT. |
| Dec 18, 7:00 AM MST | SNOW 2.2 | 3 S White Pine, MT | COCORAHS STATION THOMPSON FALLS 9.3 NW /MT-SN-4/ |
| Dec 18, 7:00 AM MST | SNOW 8.2 | 2 Ese Seeley Lake, MT | 0.45 SNOW WATER EQUIVALENT. 18.2 SNOW TO LIQUID RATIO. |
| Dec 18, 7:20 AM MST | SNOW 1.5 | Superior, MT | GAS STATION ESTIMATION. SNOWING RIGHT NOW WITH A TEMP OF 30 DEGREES. |
| Dec 18, 7:26 AM MST | SNOW 4 | Saint Regis, MT | GAS STATION MEASURED FOR US. ROADS ARE SLICK, THIS PERSON SLID OFF THE ROAD COMING TO WORK THIS MORNING. CURRENTLY LIGHT SNOW. 26 DEGREES F. |
| Dec 18, 7:30 AM MST | SNOW 7 | 4 W Woodworth, MT | SNOW DEPTH OF 12 INCHES. |
| Dec 18, 10:20 AM MST | SNOW 2 | 4 Nw Heron, MT | SNOW DEPTH 3 INCHES. LIGHT SNOW WITH VISIBILITY 1 MILE. |
| Dec 18, 11:00 AM MST | SNOW 2.5 | 6 Nw Missoula, MT | |
| Dec 18, 11:06 AM MST | SNOW 4 | Clinton, MT | VISIBILITY 1 MILE WITH SNOW. |
| Dec 18, 11:08 AM MST | FREEZING RAIN 0 | 3 N Lolo, MT | FROM LOLO TO MISSOULA US 93. |
| Dec 18, 11:11 AM MST | SNOW 4 | 1 N Greenough, MT | TEMPERATURE 23 DEGREES. VISIBILITY ONE QUARTER TO ONE HALF MILE WITH MODERATE SNOW. |
| Dec 18, 11:31 AM MST | SNOW 6.9 | 3 Nnw Seeley Lake, MT | SNOWING LIGHTLY RIGHT NOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWUS45 KMSO 171839 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1139 AM MST THU DEC 17 2015 MTZ004-181845- /O.NEW.KMSO.WS.W.0012.151218T0900Z-151218T1900Z/ 1139 AM MST THU DEC 17 2015 ...WINTER STORM WARNING IN EFFECT FROM 2 AM TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW CHANGING TO FREEZING RAIN...WHICH IS IN EFFECT FROM 2 AM TO NOON MST FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP THIS EVENING, CHANGING OVER TO FREEZING RAIN FOR THE I-90 CORRIDOR FROM HAUGAN TO HUSON AND THE HIGHWAY 200 CORRIDOR EARLY FRIDAY MORNING. EXTREMELY SLICK ROADWAYS ARE EXPECTED TO DEVELOP FOR THE FRIDAY MORNING COMMUTE. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES FOR THE VALLEYS AND THE I-90 TRAVEL CORRIDOR. 3 TO 7 INCHES OVER LOOKOUT PASS, AND THROUGH THE HIGHWAY 200 CORRIDOR FROM TROUT CREEK TO HERON. * ICE ACCUMULATIONS: GENERALLY LESS THAN A TENTH OF AN INCH. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ IDZ005>008-181845- /O.NEW.KMSO.WW.Y.0053.151218T0000Z-151218T1900Z/ 1039 AM PST THU DEC 17 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM PST FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP THIS AFTERNOON AND EVENING. SOME VALLEYS MAY SEE A TRANSITION TO FREEZING RAIN LATE TONIGHT AND EARLY FRIDAY MORNING, CAUSING VERY SLICK ROAD CONDITIONS. IN ADDITION, BREEZY WINDS THROUGH THE CAMAS PRAIRIE MAY CREATE A PERIOD OF BLOWING SNOW THIS EVENING. * SNOW ACCUMULATIONS: 1 TO 3 INCHES FOR THE LOWER VALLEYS. 3 TO 7 INCHES OVER THE HIGHER BENCHES AND GRADES AND OVER LOLO PASS. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH OVER THE CAMAS PRAIRIE THIS EVENING AND OVER NIGHT. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY... GREER GRADE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE $$ MTZ006-007-181845- /O.NEW.KMSO.WW.Y.0053.151218T0600Z-151218T1900Z/ 1139 AM MST THU DEC 17 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON MST FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP THIS EVENING CAUSING ROADS TO BECOME SLICK AND SNOW COVERED. POCKETS OF FREEZING RAIN WILL BE POSSIBLE FOR LOWER ELEVATIONS BY FRIDAY MORNING, PARTICULARLY ALONG HIGHWAY 12 FROM LOLO HOT SPRING TO LOLO, I-90 FROM BEARMOUTH TO GARRISON, AND HIGHWAY 12 FROM GARRISON TO ELLISTON. * SNOW ACCUMULATIONS: 1 TO 3 INCHES, EXCEPT 3 TO 7 INCHES OVER LOLO AND LOST TRAIL PASSES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ IDZ009-010-181845- /O.NEW.KMSO.WW.Y.0053.151218T0000Z-151218T1900Z/ 1139 AM MST THU DEC 17 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON MST FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP THIS EVENING AND LAST INTO FRIDAY MORNING. SOME LOWER VALLEYS MAY SWITCH OVER TO RAIN FRIDAY MORNING, CAUSING ROADS TO BECOME ESPECIALLY SLICK. IN ADDITION, GUSTY WINDS OVER HIGHWAY 28 FROM TENDOY TO LONE PINE MAY CAUSE DRIFTING SNOW AND LOWERED VISIBILITY IN BLOWING SNOW. * SNOW ACCUMULATIONS: 1 TO 3 INCHES FOR THE VALLEYS. 3 TO 6 INCHES OVER LOST TRAIL PASS, WILLIAMS CREEK SUMMIT AND LEMHI PASS. * WINDS: SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ALONG HIGHWAY 28 SOUTH OF SALMON. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON $$ MTZ001>003-181845- /O.NEW.KMSO.WW.Y.0053.151218T0900Z-151218T1900Z/ 1139 AM MST THU DEC 17 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 AM TO NOON MST FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP TONIGHT CAUSING ROADS TO BECOME SLICK AND SNOW COVERED THROUGH THE MORNING COMMUTE. POCKETS OF FREEZING RAIN MAY DEVELOP FOR VALLEYS NEAR THE IDAHO BORDER FRIDAY MORNING, SUCH AS NEAR LIBBY AND TROY, WHICH COULD CAUSE A PERIOD OF ESPECIALLY SLICK ROADWAYS. * SNOW ACCUMULATIONS: 2 TO 5 INCHES, EXCEPT 3 TO 8 INCHES THROUGH THE SWAN VALLEY AND OVER MARIAS PASS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...BAD ROCK CANYON...ESSEX... HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE... FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON $$ MTZ005-181845- /O.NEW.KMSO.WS.A.0006.151218T0900Z-151218T1900Z/ 1139 AM MST THU DEC 17 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP THIS EVENING AND LAST THROUGH TONIGHT, CAUSING ROADS TO BECOME SLICK AND SNOW COVERED. A TRANSITION TO FREEZING RAIN LOOKS POSSIBLE FRIDAY MORNING, WHICH COULD CREATE A PERIOD OF ESPECIALLY SLICK TRAVEL FOR THE MORNING COMMUTE. * SNOW ACCUMULATIONS: 1 TO 2 INCHES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ MTZ043-181845- /O.NEW.KMSO.WS.A.0006.151218T0900Z-151218T1900Z/ 1139 AM MST THU DEC 17 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP THIS EVENING AND LAST THROUGH TONIGHT, CAUSING ROADS TO BECOME SLICK AND SNOW COVERED. A PERIOD OF HEAVIER SNOW LOOKS POSSIBLE ALONG HIGHWAY 83 FROM SEELEY LAKE TO CONDON LATE TONIGHT INTO FRIDAY MORNING. FURTHER SOUTH ALONG HIGHWAY 200 FROM BONNER TO CLEARWATER AND INTERSTATE 90 FROM EAST MISSOULA TO BEARMOUTH, A TRANSITION TO FREEZING RAIN LOOKS POSSIBLE FRIDAY MORNING, WHICH COULD CREATE A PERIOD OF ESPECIALLY SLICK TRAVEL FOR THE MORNING COMMUTE. * SNOW ACCUMULATIONS: 1 TO 3 INCHES, EXCEPT 4 TO 8 INCHES ALONG HIGHWAY 83 FROM SEELEY LAKE TO CONDON. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$
2 follow-up statements
292 WWUS45 KMSO 181054 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 354 AM MST FRI DEC 18 2015 MTZ004-181900- /O.CON.KMSO.WS.W.0012.000000T0000Z-151218T1900Z/ 354 AM MST FRI DEC 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING... LIKELY CHANGING OVER TO FREEZING RAIN FOR THE I-90 CORRIDOR FROM HAUGAN TO HUSON AND THE HIGHWAY 200 CORRIDOR THIS MORNING. EXTREMELY SLICK ROADWAYS ARE EXPECTED TO DEVELOP FOR THE MORNING COMMUTE. BLOWING SNOW WILL ALSO REDUCE VISIBILITIES AT TIMES ESPECIALLY ON HIGHWAY 200. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES FOR THE VALLEYS AND THE I-90 TRAVEL CORRIDOR. 4 TO 8 INCHES OVER LOOKOUT PASS... AND THROUGH THE HIGHWAY 200 CORRIDOR FROM TROUT CREEK TO HERON. * ICE ACCUMULATIONS: GENERALLY LESS THAN A TENTH OF AN INCH. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ043-181900- /O.UPG.KMSO.WS.A.0006.000000T0000Z-151218T1900Z/ /O.EXA.KMSO.WW.Y.0053.000000T0000Z-151218T1900Z/ 354 AM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND LIGHT FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FOR THIS MORNING. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING... CAUSING ROADS TO BECOME SLICK AND SNOW COVERED. A PERIOD OF HEAVIER SNOW LOOKS POSSIBLE ALONG HIGHWAY 83 FROM SEELEY LAKE TO CONDON THIS MORNING. FURTHER SOUTH ALONG HIGHWAY 200 FROM BONNER TO CLEARWATER AND INTERSTATE 90 FROM EAST MISSOULA TO BEARMOUTH... A TRANSITION TO FREEZING RAIN IS STILL POSSIBLE MID MORNING... WHICH COULD CREATE A PERIOD OF ESPECIALLY SLICK TRAVEL FOR THE MORNING COMMUTE. * SNOW ACCUMULATIONS: 2 TO 4 INCHES... EXCEPT 4 TO 8 INCHES ALONG HIGHWAY 83 FROM SEELEY LAKE TO CONDON. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ005-181900- /O.UPG.KMSO.WS.A.0006.000000T0000Z-151218T1900Z/ /O.EXA.KMSO.WW.Y.0053.000000T0000Z-151218T1900Z/ 354 AM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND LIGHT FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FOR THIS MORNING. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING... CAUSING ROADS TO BECOME SLICK AND SNOW COVERED. A TRANSITION TO LIGHT FREEZING RAIN IS POSSIBLE BY MID MORNING... WHICH COULD CREATE A PERIOD OF ESPECIALLY SLICK TRAVEL FOR THE MORNING COMMUTE. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ IDZ005>008-181900- /O.CON.KMSO.WW.Y.0053.000000T0000Z-151218T1900Z/ 254 AM PST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING. SOME VALLEYS MAY SEE A TRANSITION TO FREEZING RAIN THIS MORNING... CAUSING VERY SLICK ROAD CONDITIONS. IN ADDITION... BREEZY WINDS THROUGH THE CAMAS PRAIRIE MAY CREATE A PERIOD OF BLOWING SNOW THIS MORNING. * SNOW ACCUMULATIONS: 2 TO 6 INCHES FOR THE LOWER VALLEYS. 5 TO 10 INCHES OVER THE HIGHER BENCHES AND GRADES AND OVER LOLO PASS. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH OVER THE CAMAS PRAIRIE THIS MORNING. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY... GREER GRADE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE $$ MTZ006-007-181900- /O.CON.KMSO.WW.Y.0053.000000T0000Z-151218T1900Z/ 354 AM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING CAUSING ROADS TO BECOME SLICK AND SNOW COVERED. POCKETS OF FREEZING RAIN WILL BE POSSIBLE FOR LOWER ELEVATIONS THIS MORNING... PARTICULARLY ALONG HIGHWAY 12 FROM LOLO HOT SPRING TO LOLO... I-90 FROM BEARMOUTH TO GARRISON... AND HIGHWAY 12 FROM GARRISON TO ELLISTON. * SNOW ACCUMULATIONS: 1 TO 3 INCHES... EXCEPT 3 TO 7 INCHES OVER LOLO AND LOST TRAIL PASSES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ MTZ001>003-181900- /O.CON.KMSO.WW.Y.0053.000000T0000Z-151218T1900Z/ 354 AM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING CAUSING ROADS TO BECOME SLICK AND SNOW COVERED THROUGH THE MORNING COMMUTE. POCKETS OF FREEZING RAIN MAY DEVELOP FOR VALLEYS NEAR THE IDAHO BORDER THIS MORNING... SUCH AS NEAR LIBBY AND TROY... WHICH COULD CAUSE A PERIOD OF ESPECIALLY SLICK ROADWAYS. * SNOW ACCUMULATIONS: 2 TO 5 INCHES... EXCEPT 3 TO 8 INCHES THROUGH THE SWAN VALLEY AND OVER MARIAS PASS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...BAD ROCK CANYON...ESSEX... HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE... FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON $$ IDZ009-010-181900- /O.CON.KMSO.WW.Y.0053.000000T0000Z-151218T1900Z/ 354 AM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING. SOME LOWER VALLEYS MAY SWITCH OVER TO RAIN THIS MORNING... CAUSING ROADS TO BECOME ESPECIALLY SLICK. IN ADDITION... GUSTY WINDS OVER HIGHWAY 28 FROM TENDOY TO LONE PINE MAY CAUSE DRIFTING SNOW AND LOWERED VISIBILITY IN BLOWING SNOW. * SNOW ACCUMULATIONS: 1 TO 3 INCHES FOR THE VALLEYS. 3 TO 6 INCHES OVER LOST TRAIL PASS... WILLIAMS CREEK SUMMIT AND LEMHI PASS. * WINDS: SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ALONG HIGHWAY 28 SOUTH OF SALMON. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON $$
980 WWUS45 KMSO 181901 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1201 PM MST FRI DEC 18 2015 MTZ004-191900- /O.CAN.KMSO.WS.W.0012.000000T0000Z-151218T1900Z/ /O.EXB.KMSO.WW.Y.0053.000000T0000Z-151219T1900Z/ 1201 PM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND LIGHT FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: PERIODS OF LIGHT FREEZING RAIN WILL FALL THROUGH THIS AFTERNOON BEFORE CHANGING BACK TO SNOW THIS EVENING SO SLICK AND SNOW COVERED ROADWAYS WILL CONTINUE. THE NEXT FOCUS FOR SNOWFALL WILL BE FROM AROUND 8 PM THIS EVENING THROUGH AROUND NOON SATURDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES IN VALLEY LOCATIONS AND AROUND 3-5 INCHES OVER LOOKOUT PASS. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ001>003-182015- /O.EXP.KMSO.WW.Y.0053.000000T0000Z-151218T1900Z/ 1201 PM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MST TODAY... $$ IDZ009-010-182015- /O.EXP.KMSO.WW.Y.0053.000000T0000Z-151218T1900Z/ 1201 PM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MST TODAY... $$ IDZ005>008-191900- /O.EXT.KMSO.WW.Y.0053.000000T0000Z-151219T1900Z/ 1101 AM PST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM PST SATURDAY... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL RETURN THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING. * SNOW ACCUMULATIONS: 2 TO 4 INCHES FOR THE LOWER VALLEYS. 4 TO 7 INCHES OVER THE HIGHER BENCHES AND GRADES AND OVER LOLO PASS. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY... GREER GRADE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE $$ MTZ006-007-191900- /O.EXT.KMSO.WW.Y.0053.000000T0000Z-151220T0100Z/ 1201 PM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MST SATURDAY... * IMPACTS/TIMING: SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON WITH SLICK ROADWAYS. THERE WILL BE A BREAK IN PRECIPITATION THROUGH LATE THIS EVENING, BUT SNOW WILL RETURN TO SATURDAY WITH THE MAIN FOCUS DURING THE LATE MORNING THROUGH THE AFTERNOON. SLICK AND SNOW COVERED ROADWAYS ARE EXPECTED DURING THE SATURDAY AFTERNOON SNOW. * SNOW ACCUMULATIONS: 1 TO 3 INCHES... EXCEPT 3 TO 7 INCHES OVER LOLO... LOST TRAIL PASSES AND HOMESTAKE PASSES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ MTZ005-043-191900- /O.EXT.KMSO.WW.Y.0053.000000T0000Z-151219T1900Z/ 1201 PM MST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MST SATURDAY... * THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FOR THIS MORNING. * IMPACTS/TIMING: PERIODS OF LIGHT FREEZING RAIN WILL FALL THROUGH THIS AFTERNOON BEFORE CHANGING BACK TO SNOW THIS EVENING SO SLICK AND SNOW COVERED ROADWAYS WILL CONTINUE. THE NEXT FOCUS FOR SNOWFALL WILL BE FROM AROUND 8 PM THIS EVENING THROUGH AROUND NOON SATURDAY. * SNOW ACCUMULATIONS: 2 TO 3 INCHES... EXCEPT 3 TO 5 INCHES ALONG HIGHWAY 83 FROM SEELEY LAKE TO CONDON. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 3:19 AM MST, 8 hours 20 minutes earlier.
Area forecast discussion, Dec 17, 3:19 AM MST, 8 hours 20 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
319 AM MST THU DEC 17 2015
...Valley snow transition to freezing rain late Thursday into
Friday...
.DISCUSSION...
Scattered snow showers continued through the early morning hours
across western Montana, this combined with yesterdays snowfall
has left area roads quite slippery, use caution during the morning
commute. Otherwise, the first half of today will be cold but
relatively uneventful weather-wise with attention turning to a
weather system and associated warm front approaching from the
southwest.
The warm front will begin to impact north central Idaho by early
afternoon with a gradual increase in light snowfall. Snow will
transition to rain late this evening for the valleys as warmer air
aloft moves overhead. Pockets of light freezing rain will be
possible late tonight for the lowest valleys, which may lead to
localized slippery road conditions.
Across western Montana, this same warm front will lead to areas of
snow developing this evening. Warm air aloft will transition the
snow to rain for lower elevations on Friday morning. Cold air will
remain trapped in many valleys, setting up a potential for areas
of light freezing rain with the most likely areas being Hamilton
to Missoula northward into the Mission Valley. Also valleys west
of Missoula on I-90 and Hwy 200 will have a chance of seeing freezing
rain. Areas east of Hwy 93 in northwest Montana and area mountain
passes, should see precipitation remain primarily as snow. Travel
could become particularly hazardous on Friday morning, especially
as road conditions become extremely slick and changeable over
short distances.
A cold front will drop southward across the region Friday evening
through Saturday morning ending the freezing rain threat but
resulting in light snow accumulations in the valleys with several
additional inches of snow for mountain passes. Travel over
mountain passes will continue to be hazardous, especially for
Lolo, Lost Trail, Homestake, and MacDonald Passes.
A cool and unsettle pattern will persist through next week.
Periods of light snow will be a near daily occurrence in the
mountains, with frequent light snow or flurries in the valleys
too.
The one really stand-out period next week will be Tuesday into
Wednesday. Models agree well on a cold front during this period
that has strong jet support and a lot of wind with it. How much
wind exactly varies from model to model, but there if this
forecast continues central Idaho could see winds 30 mph with
periods of moderate snow Tuesday night. Back country locations and
the mountains could have several inches of snow and winds 40 mph
causing whiteout conditions. Portions of western Montana would
likely see similar impacts with a little less snow, but similar
winds.
&&
.AVIATION...Patchy freezing fog will continue at KGPI through
about 17/1600Z. High/mid level cloud cover will overspread the
region from west to east today with light to moderate snow
developing around 18/0100Z at KSMN, 18/0300Z at KMSO and KBTM, and
by 18/0900Z at KGPI, then continue into Friday morning. As a warm
front passing through early on Friday snow will transition over to
rain/freezing rain at KMSO by 18/1200-1400Z. Also strong 700-750
mb winds of 50-55 kt Friday morning may lead to some ridgetop
level turbulence.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 9 AM MST this morning
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
Missoula/Bitterroot Valleys.
Winter Weather Advisory until 9 AM MST this morning
Flathead/Mission Valleys...West Glacier Region.
Winter Weather Advisory until 9 AM MST this morning
Potomac/Seeley Lake Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 11:39 AM MST | Winter Storm Watch | MSO | Granite, Lake, Missoula, Powell, Ravalli | 16 hr |
| Dec 17, 11:39 AM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 59 hr |
Nearby
Winter Storm Warnings in Montana, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.